Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 263, NWS Memphis, TN

December 26, 2015Crockett County, Dyer County, Lauderdale County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 26, 2015, 8:54 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 8:54 AM CST (14:54 UTC)
Expired
Dec 26, 2015, 9:45 AM CST
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mississippi County, AR, Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 74 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS54 KMEG 261454
SVRMEG
ARC093-TNC033-045-097-261545-
/O.NEW.KMEG.SV.W.0263.151226T1454Z-151226T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
854 AM CST SAT DEC 26 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROCKETT COUNTY IN WEST TENNESSEE...
  NORTHERN LAUDERDALE COUNTY IN WEST TENNESSEE...
  SOUTHERN DYER COUNTY IN WEST TENNESSEE...

* UNTIL 945 AM CST

* AT 854 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF ASHPORT...OR 11 MILES NORTHWEST OF RIPLEY...MOVING NORTHEAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DYERSBURG...RIPLEY...NEWBERN...HALLS...BRADLEYTOWN...CHESTNUT
  BLUFF...UNIONVILLE...MAURY CITY...FRIENDSHIP...GATES...EDITH...
  JENKINSVILLE...STINGER...BISHOP...NANKIPOO...PORTER GAP...
  ROHOBOTH...DOG HILL...ARP AND STOKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8924 3581 8919 3579 8933 3582 8936
      3582 8940 3577 8944 3571 8982 3600 8967
TIME...MOT...LOC 1454Z 244DEG 36KT 3584 8971 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
931 
WWUS54 KMEG 261507
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 AM CST SAT DEC 26 2015

ARC093-261517-
/O.CAN.KMEG.SV.W.0263.000000T0000Z-151226T1545Z/
MISSISSIPPI AR-
907 AM CST SAT DEC 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MISSISSIPPI COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3615 8924 3581 8919 3579 8933 3582 8936
      3582 8940 3577 8944 3571 8982 3581 8977
      3581 8973 3583 8970 3584 8970 3585 8975
      3591 8972 3588 8967 3590 8965 3593 8965
      3595 8969 3600 8967
TIME...MOT...LOC 1507Z 244DEG 36KT 3590 8957 

$$

TNC033-045-097-261545-
/O.CON.KMEG.SV.W.0263.000000T0000Z-151226T1545Z/
CROCKETT TN-LAUDERDALE TN-DYER TN-
907 AM CST SAT DEC 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHWESTERN CROCKETT...NORTHERN LAUDERDALE AND SOUTHERN DYER
COUNTIES...

AT 907 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF UNIONVILLE...OR 10 MILES NORTH OF RIPLEY...MOVING NORTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DYERSBURG...RIPLEY...NEWBERN...HALLS...BRADLEYTOWN...CHESTNUT
BLUFF...UNIONVILLE...MAURY CITY...FRIENDSHIP...GATES...EDITH...
JENKINSVILLE...STINGER...BISHOP...NANKIPOO...PORTER GAP...ROHOBOTH...
DOG HILL...ARP AND STOKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8924 3581 8919 3579 8933 3582 8936
      3582 8940 3577 8944 3571 8982 3581 8977
      3581 8973 3583 8970 3584 8970 3585 8975
      3591 8972 3588 8967 3590 8965 3593 8965
      3595 8969 3600 8967
TIME...MOT...LOC 1507Z 244DEG 36KT 3590 8957 

HAIL...<.75IN
WIND...60MPH
 
$$
911 
WWUS54 KMEG 261524
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CST SAT DEC 26 2015

TNC033-045-097-261545-
/O.CON.KMEG.SV.W.0263.000000T0000Z-151226T1545Z/
CROCKETT TN-LAUDERDALE TN-DYER TN-
924 AM CST SAT DEC 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHWESTERN CROCKETT...NORTHEASTERN LAUDERDALE AND CENTRAL DYER
COUNTIES...

AT 924 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNIONVILLE...
OR NEAR DYERSBURG...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DYERSBURG...RIPLEY...NEWBERN...HALLS...BRADLEYTOWN...CHESTNUT
BLUFF...UNIONVILLE...MAURY CITY...FRIENDSHIP...GATES...EDITH...
JENKINSVILLE...BISHOP...NANKIPOO...PORTER GAP...ROHOBOTH...DOG
HILL...ARP...STOKES AND SOUTH FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8924 3581 8919 3579 8933 3582 8936
      3582 8940 3577 8944 3572 8976 3576 8974
      3579 8969 3578 8969 3580 8967 3582 8964
      3583 8962 3586 8961 3588 8959 3593 8956
      3598 8955 3604 8954
TIME...MOT...LOC 1524Z 244DEG 36KT 3597 8938 

HAIL...<.75IN
WIND...60MPH
 
$$
961 
WWUS54 KMEG 261535
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CST SAT DEC 26 2015

TNC033-045-097-261545-
/O.CON.KMEG.SV.W.0263.000000T0000Z-151226T1545Z/
CROCKETT TN-LAUDERDALE TN-DYER TN-
935 AM CST SAT DEC 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHWESTERN CROCKETT...NORTHEASTERN LAUDERDALE AND SOUTHEASTERN
DYER COUNTIES...

AT 935 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWBERN...OR 7
MILES EAST OF DYERSBURG...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DYERSBURG...RIPLEY...NEWBERN...HALLS...BRADLEYTOWN...CHESTNUT
BLUFF...UNIONVILLE...MAURY CITY...FRIENDSHIP...GATES...
JENKINSVILLE...BISHOP...NANKIPOO...PORTER GAP...ROHOBOTH...DOG
HILL...STOKES...SOUTH FORK...MAURY JUNCTION AND ROELLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8924 3581 8919 3579 8933 3582 8936
      3582 8940 3577 8944 3574 8961 3575 8960
      3576 8958 3579 8957 3581 8956 3583 8953
      3586 8952 3591 8951 3599 8947 3607 8945
TIME...MOT...LOC 1535Z 244DEG 36KT 3602 8926 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 5:04 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 26, 5:04 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CST SAT DEC 26 2015

.DISCUSSION... /ISSUED 312 AM CST SAT DEC 26 2015/

RECORD WARMTH TODAY...FOLLOWED BY INCREASING RAIN CHANCES SUNDAY
AND EARLY MONDAY...AHEAD OF A SOUTHERN BRANCH CLOSED UPPER LOW.

3 AM SURFACE ANALYSIS SHOWED A WARM FRONT ALONG THE I-40 CORRIDOR.
DENSE FOG WAS OCCURING TO THE NORTH OF THE ADVANCING WARM FRONT...
WHILE VISIBILITIES HAD IMPROVED BEHIND THE FRONT. THROUGH THE
REMAINDER OF THE EARLY MORNING...EXPECT A NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS...AS MOIST ISENTROPIC LIFT HELPS SLIGHTLY
UNSTABLE ELEVATED PARCELS OVERCOME AN ELEVATED CAPPING INVERSION.
BY LATE MORNING...THE SURFACE WARM FRONT SHOULD LIFT NORTH OF THE
MIDSOUTH...WITH MIDLEVEL HEIGHT RISES AND WEAKENING ISENTROPIC
LIFT AND RAIN CHANCES.

THE AFOREMENTIONED UPPER LOW WILL BE CENTERED NEAR EL PASO LATE
THIS EVENING. DOWNSTREAM FRONTOGENESIS WILL OCCUR UNDER INCREASINGLY
DIFFLUENT FLOW ALOFT...FROM NORTH TX TO THE OZARK PLATEAU. THE
SURFACE COLD FRONT WILL SAG INTO NORTHEAST AR SUNDAY MORNING...
LIKELY MAKING LITTLE FURTHER SOUTHWARD PROGRESS AHEAD OF A 995MB
SURFACE LOW OVER NORTHEAST TX.

THE UPPER LOW WILL LIFT INTO NORTH TX BY LATE SUNDAY EVENING...
WITH STRONGLY DIFFLUENT FLOW ALOFT OVERSPREADING THE LOW LEVEL
WARM SECTOR ALONG AND WEST OF THE MS RIVER. GFS AND NAM SOUNDINGS
INDICATE MODEST LOW LEVEL INSTABILITY OVER THE MIDSOUTH SUNDAY
NIGHT... WITH MUCAPE GENERALLY BELOW 500 J/KG AND MIDLEVEL LAPSE
RATES LESS THAN 6 C/KM. HOWEVER...00Z GFS PROGGED 850 MB REAR
INFLOW/DRYSLOT WINDS OF 50-60KT...SUGGESTIVE OF MARGINAL SEVERE
WIND THREAT WITH A QLCS CONVECTIVE MODE SUNDAY NIGHT.

THE UPPER LOW WILL LIFT INTO THE UPPER MIDWEST BY LATE MONDAY
AFTERNOON. EXPECT THE STRONGLY FORCED SURFACE COLD FRONT/DRYLINE
TO HAVE EXITED THE TN VALLEY REGION BY LATE AFTERNOON. GFS SUGGESTS
POST FRONTAL SHOWERS WILL BE POSSIBLE MONDAY AFTERNOON...MAINLY
NORTH OF I-40. 00Z ECMWF MAINTAINS NO POST FRONTAL QPF WEST OF
THE TN RIVER VALLEY MONDAY AFTERNOON.

LOW LEVEL MOISTURE WILL MAKE A MODEST RETURN TO TUESDAY NIGHT/EARLY
WEDNESDAY...AHEAD OF HIGH AMPLITUDE UPPER TROF LIFTING FROM THE
SOUTHERN PLAINS INTO THE MIDDLE MS RIVER VALLEY. NORTHEAST MS WILL
SEE THE BEST CHANCE FOR MEASURABLE RAINFALL WEDNESDAY...AIDED BY
PROXIMITY TO MIDLEVEL SUBTROPICAL MOISTURE. BY THURSDAY MORNING...A
REINFORCING PUSH OF DRY MIDCONTINENTAL AIR WILL SWEEP THROUGH THE
MIDSOUTH BEHIND THE EXITED MIDLEVEL TROF...ENDING PRECIP CHANCES.

THE REMAINDER MID TO LATE PORTIONS OF NEXT WEEK WILL SEE COLD AND
DRY MIDCONTINENTAL HIGH PRESSURE PREVAIL...WITH SEASONAL EARLY
JANUARY TEMPERATURES AND LITTLE TO NO PRECIP CHANCES.

PWB

&&

.AVIATION...

12Z TAF SET

A WARM FRONT WILL CONTINUE TO LIFT NORTH THIS MORNING AND WILL
BRING ANOTHER ROUND OF SHRAS/TSRAS TO KMEM...KMKL...AND KJBR.
CONDS WILL START TO IMPROVE AFTER 16-18Z WHEN THE WINDS SHIFT
TO THE SOUTH. A GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE DAY
WITH VFR CONDS ACROSS MOST OF THE AREA BY MID AFTERNOON. CONDS
WILL THEN BEGIN TO DETERIORATE OVERNIGHT AS STRATUS SPREADS BACK
INTO THE AREA.

SOUTH WINDS AROUND 10-12 KTS WITH OCNL HIGHER GUSTS EXPECTED OVER
NEXT 24 HOURS.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
     DUNKLIN-PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 26, 3:36 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CST SAT DEC 26 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
336 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL BE POSSIBLE EARLY THIS MORNING NORTH OF A
JONESBORO ARKANSAS TO UNION CITY TENNESSEE LINE.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST
ARKANSAS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOCALLY HEAVY RAINFALL SUFFICIENT TO PRODUCE FLASH FLOODING WILL
BE POSSIBLE SUNDAY THROUGH EARLY MONDAY OVER EASTERN ARKANSAS AND
THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY NIGHT OVER
THE MISSISSIPPI RIVER DELTA SOUTHWEST OF MEMPHIS...WITH DAMAGING
WINDS AND AN ISOLATED BRIEF TORNADO POSSIBLE. THERE IS A MARGINAL
SEVERE WEATHER RISK OVER THE REMAINDER OF THE MIDSOUTH SUNDAY
NIGHT AND EARLY MONDAY...WITH DAMAGING WINDS THE PRIMARY SEVERE
WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT INTO EARLY MONDAY
MORNING.

PWB

In the hours before

Special weather statement, Dec 26, 8:02 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 AM CST SAT DEC 26 2015

ARZ026>028-261430-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
802 AM CST SAT DEC 26 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 830 AM CST FOR...

SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 802 AM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER THREE WAY...OR NEAR
CARAWAY...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI AND
NORTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3548 9035 3588 9033 3595 8999 3559 8999
TIME...MOT...LOC 1402Z 227DEG 46KT 3573 9026

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:02 PM CSTRiver Flood WarningMEGDecatur, Hardin19 days
Dec 25, 8:02 PM CSTRiver Flood WarningMEGDecatur, Perry19 days
Dec 25, 9:35 PM CSTDense Fog AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more7 hr
Dec 26, 8:22 AM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale38 min
Dec 26, 9:05 AM CSTSpecial Weather StatementMEGObion40 min
Dec 26, 9:38 AM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson32 min
Dec 26, 9:39 AM CSTSpecial Weather StatementMEGObion, Weakley51 min
Dec 26, 10:11 AM CSTSpecial Weather StatementMEGGibson, Weakley49 min
Dec 26, 11:14 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale11 days
Dec 26, 8:02 AM CSTSpecial Weather StatementMEGMississippi28 min
Dec 26, 8:08 AM CSTFlash Flood WarningMEGCraighead, Mississippi, Poinsett2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.